Alert archive / Florida / Gale Watches in 2012
Gale Watch 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale watch at Dec 25, 2012, 4:01 AM EST. It took effect at Dec 26, 2012, 3:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 4:01 AM EST (09:01 UTC)
- In effect from
- Dec 26, 2012, 3:00 AM EST
- Expired
- Dec 25, 2012, 2:28 PM EST
- In force
- Issued by
- NWS Jacksonville, FL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale watch went out at Dec 25, 3:45 AM EST, 16 minutes earlier.
Area forecast discussion, Dec 25, 3:45 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EST TUE DEC 25 2012
...SLIGHT RISK OF SEVERE WEATHER FOR WEDNESDAY...
.NEAR TERM...WATER VAPOR IMAGERY WAS SHOWING A STRONG NEAR ZONAL
FLOW ALOFT WITH ONE MID LEVEL IMPULSE THAT HAS JUST EXITED THE AREA.
SFC HIGH EXTENDING FROM THE WESTERN ATLANTIC ACROSS S FL WAS
PRODUCING A LIGHT AND MOIST SSW FLOW ACROSS THE AREA. AREAS OF
FOG CONTINUED TO DEVELOP ACROSS INLAND SE GA WHERE THERE BREAKS
IN THE CLOUDS AND POOLING OF MOISTURE WITH WARM FRONT IN THE
VICINITY. AREAS OF FOG WILL CONTINUE TO DEVELOP EARLY THIS MORNING
ACROSS INLAND SE GA WITH PATCHY FOG ELSEWHERE.
.SHORT TERM (TUE-THU)...MAIN CONCERN FOR UPCOMING FORECAST IS FOR
THE POSSIBILITY OF SEVERE WEATHER IN THE FORECAST AREA ON WEDNESDAY.
A STORM SYSTEM...WITH AN ASSOCIATED POTENT NEGATIVELY TILTED UPPER
LOW...IS FORECAST TO MOVE NE ACROSS THE TENN AND OHIO VALLEYS ON
WEDNESDAY. ASSOCIATED WARM FRONT WILL LIFT NORTH OF THE AREA BY
THIS EVE. A BAND OF SHOWERS...WITH EMBEDDED THUNDERSTORMS WILL MOVE
INTO THE FAR NW ZONES THIS AFTERNOON IN ASSOCIATION WITH SHORT WAVE
ENERGY AND ISENTROPIC LIFT. HAVE HIGHEST POPS (LIKELY) THERE...WITH
NEAR NIL POPS SE OF JAX TO GNV LINE. PRE-FRONTAL SQUALL LINE WILL
PUSH THROUGH THE AREA JUST AFTER DAWN ON WEDNESDAY AND EXIT THE AREA
WEDNESDAY AFTERNOON. MODELS CONTINUE TO INDICATE THE STRONGEST
DYNAMICS LIFTING NORTH OF THE AREA. HOWEVER...STRONG DEEP LAYER
SHEAR AND LOW INSTABILITY WILL RESULT IN THE POSSIBILITY OF SOME
STORMS BECOMING SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES
THE MAIN CONCERN. A COOLER AND DRIER AIR MASS MOVES INTO THE AREA
WEDNESDAY NIGHT THURSDAY AS HIGH PRESSURE BUILDS INTO THE REGION
BEHIND THE STORM SYSTEM. TEMPS COOLER THAN NORMAL BUT NO WIDESPREAD
FREEZES EXPECTED AS FLOW ALOFT OVER THE AREA REMAINS
ZONAL.
.LONG TERM (FRI-MON)...
FRIDAY/FRIDAY NIGHT...TEMPS WILL MODERATE TO NEAR NORMAL AS
HIGH PRESSURE BEGINS TO MOVE OFFSHORE AND WEAK ONSHORE FLOW
DEVELOPS.
SAT-MON...ANOTHER LOW IS EXPECTED TO MOVE ACROSS THE GULF COAST WITH
ENOUGH LIFT IN ADVANCE FOR SCTD TO NUMEROUS SHOWERS WITH EMBEDDED
TSTMS ON SAT. COLD FRONT WILL PUSH THROUGH SAT NIGHT. TEMPS WILL BE
NEAR OR ABOVE NORMAL EARLY IN THE WEEKEND THEN FALL TO NEAR NORMAL
THEREAFTER. NO FREEZES ARE EXPECTED.
&&
.AVIATION...
LOW CIGS AND FOG REMAINING NORTHWEST OF TAF LOCATIONS EARLY THIS
MORNING ALTHOUGH SOME MVFR CIGS/VSBYS POSSIBLE BY SUNRISE.
CONDITIONS SHOULD BECOME MAINLY VFR TODAY AS WARM FRONT LIFTS NORTH
OF THE REGION WITH ONLY SMALL PCPN CHANCES AT THE TAF SITES LIKELY
TOO LOW TO MENTION AT THIS TIME. SOUTHERLY FLOW WILL REMAIN ELEVATED
TONIGHT AND WILL KEEP ANY FOG FROM DEVELOPING.
&&
.MARINE...
SOUTHERLY FLOW WILL INCREASE RAPIDLY TONIGHT AHEAD OF APPROACHING
SQUALL LINE/FRONT WITH WINDS INCREASING TO 25 TO 35 KNOTS WITH
FREQUENT GUSTS TO GALE FORCE OVER THE OFFSHORE WATERS AND A GALE
WATCH HAS BEEN POSTED WITH SMALL CRAFT ADVISORY FOR THE NEARSHORE
WATERS. WINDS/SEAS WILL SUBSIDE FOLLOWING THE WEDNESDAY FRONTAL
PASSAGE ON THU/FRI WITH ANOTHER INCREASE EXPECTED ON SAT WITH NEXT
DEVELOPING LOW PRESSURE OUT OF THE GOMEX.
RIP CURRENTS: LOW RISK WITH WEAK FLOW TODAY AND OFFSHORE FLOW WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 57 64 34 / 50 60 90 10
SSI 68 59 69 39 / 20 40 80 20
JAX 73 58 69 36 / 10 40 80 20
SGJ 71 62 71 41 / 10 40 80 30
GNV 74 57 69 36 / 10 40 80 20
OCF 76 58 72 38 / 10 40 80 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 3 AM EST THURSDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
PP/JHHazardous weather outlook, Dec 25, 3:51 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 AM EST TUE DEC 25 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-261100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 351 AM EST TUE DEC 25 2012 ...AREAS OF FOG ACROSS INLAND SOUTHEAST GEORGIA EARLY THIS MORNING... ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A WARM FRONT OVER THE REGION WILL RESULT IN AREAS OF FOG ACROSS INLAND SOUTHEAST GEORGIA EARLY THIS MORNING. THE VISIBILITY WILL BE REDUCED TO A QUARTER OF A MILE OR LESS AT TIMES IN A FEW SPOTS. THE FOG WILL LIFT BY MID MORNING. THE WARM FRONT WILL LIFT NORTH AND PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS ACROSS INLAND SOUTHEAST GEORGIA THIS AFTERNOON INTO THE EVENING. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STORM SYSTEM WILL PASS WELL NORTH OF THE AREA ON WEDNESDAY. THE ASSOCIATED COLD FRONT WILL CROSS THE REGION ON WEDNESDAY. THE POTENTIAL EXISTS FOR A SOME STORMS TO BECOME SEVERE DURING THE MORNING INTO THE EARLY AFTERNOON. THE MAIN CONCERN WILL BE DAMAGING WINDS BUT MAY ALSO SEE ISOLATED TORNADOES DURING THE MORNING HOURS. THE NEXT CHANCE OF SHOWERS AND STORMS WILL BE ON SATURDAY AS LOW PRESSURE MOVES IN FROM THE GULF COAST AND TRACKS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:01 AM EST | Small Craft Advisory | JAX | 46 hr | |
| Dec 25, 1:40 PM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 32 hr |
| Dec 25, 2:28 PM EST | Gale Warning | JAX | 36 hr | |
| Dec 25, 5:09 AM EST | Dense Fog Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.